MAUDE Adverse Event Report: STRYKER SPINE-US XIA DEFORMITY REDUCTION LONG ARM MONOAXIAL SCREW 6.5 X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA DEFORMITY REDUCTION LONG ARM MONOAXIAL SCREW 6.5 X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 03828645
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
It was reported that two xia deformity long arm monoaxial screws fractured post-operatively.Radiography showed that the two screws had fractured and that the patient had fused.Revision surgery was performed and the two screws were successfully removed.This report represents the first of the two screws.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.However, photos were provided showing the screws fractured at the threaded shaft section.Device and complaint history records were reviewed and no relevant manufacturing issues were identified as all units met stryker specifications.From the xia ifu: while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.These implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.After healing occurs, these devices serve no functional purpose and can be removed.Based on the length of implantation and the fact that the patient fused, the most likely root cause is due to fatigue fracture.
 
Event or Problem Description

Brand Name
XIA DEFORMITY REDUCTION LONG ARM MONOAXIAL SCREW 6.5 X 45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10136034
Report Number0009617544-2020-00082
Device Sequence Number19629352
Product Code NKB
UDI-Device Identifier07613154407644
UDI-Public07613154407644
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K061854
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03828645
Device Catalogue Number03828645
Device Lot Number172741
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR